Alert archive / California / Wind Advisories in 2015

Wind Advisory 12, NWS Los Angeles, CA

March 12, 2015Los Angeles County, California

NWS Los Angeles, CA issued this wind advisory at Mar 12, 2015, 3:12 PM PDT for Los Angeles County, California. It took effect at Mar 12, 2015, 10:00 PM PDT. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Mar 12, 2015, 3:12 PM PDT (22:12 UTC)
In effect from
Mar 12, 2015, 10:00 PM PDT
Expired
Mar 13, 2015, 3:00 PM PDT
In force
17 hr
Issued by
NWS Los Angeles, CA

County Los Angeles County, CA

The radar

The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Edwards AFB, CA (KEDW), launched 12:00Z, 10.2 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Edwards AFB, CA at 12:00Z on 2015-03-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Edwards AFB, CA at 12:00Z on 2015-03-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1712 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

265 
WWUS76 KLOX 122212
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
312 PM PDT THU MAR 12 2015

...GUSTY SANTA ANA WINDS TONIGHT AND FRIDAY...

.HIGH PRESSURE BUILDING OVER NEVADA WILL PUSH GUSTY SANTA ANA
WINDS INTO VENTURA AND LOS ANGELES COUNTIES TONIGHT AND FRIDAY.
WINDS WILL DECREASE FRIDAY AFTERNOON BUT REMAIN BREEZY THROUGH
SATURDAY. 

CAZ046-053-054-130630-
/O.NEW.KLOX.WI.Y.0012.150313T0500Z-150313T2200Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
312 PM PDT THU MAR 12 2015

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 3 PM PDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO
3 PM PDT FRIDAY.

* WINDS...NORTHEAST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. ISOLATED
  GUSTS TO 50 MPH ON THE HIGHER PEAKS. STRONGEST WINDS LATER
  TONIGHT THROUGH EARLY FRIDAY AFTERNOON.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR DRIVERS OF HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ044-045-088-547-130630-
/O.NEW.KLOX.WI.Y.0012.150313T1000Z-150313T2200Z/
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA CLARITA VALLEY-LOS ANGELES COUNTY SAN FERNANDO VALLEY-
INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU...
THOUSAND OAKS...SIMI VALLEY...MOORPARK...NEWBURY PARK...
SANTA CLARITA...NEWHALL...VALENCIA...WOODLAND HILLS...
NORTHRIDGE...BURBANK...UNIVERSAL CITY
312 PM PDT THU MAR 12 2015

...WIND ADVISORY IN EFFECT FROM 3 AM TO 3 PM PDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 3 PM PDT FRIDAY.

* WINDS...NORTHEAST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.
  STRONGEST LATER TONIGHT THROUGH EARLY AFTERNOON FRIDAY.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR DRIVERS OF HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

MW
4 follow-up statements
459 
WWUS76 KLOX 130424
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
924 PM PDT THU MAR 12 2015

...GUSTY SANTA ANA WINDS TONIGHT AND FRIDAY...

.HIGH PRESSURE BUILDING OVER THE GREAT BASIN WILL BRING GUSTY
SANTA ANA WINDS ACROSS VENTURA AND LOS ANGELES COUNTIES FROM LATE
TONIGHT THROUGH FRIDAY. WINDS WILL DECREASE FRIDAY AFTERNOON BUT
REMAIN BREEZY THROUGH SATURDAY.

CAZ040-131230-
/O.EXB.KLOX.WI.Y.0012.150313T1300Z-150313T2200Z/
VENTURA COUNTY COAST-
INCLUDING THE CITIES OF...VENTURA...OXNARD...CAMARILLO
924 PM PDT THU MAR 12 2015

...WIND ADVISORY IN EFFECT FROM 6 AM TO 3 PM PDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY FOR THE VENTURA COUNTY COASTAL PLAIN. THIS ADVISORY
IS IN EFFECT FROM 6 AM TO 3 PM PDT FRIDAY.

* WINDS AND TIMING...AREAS OF NORTHEAST WINDS 15 TO 25 MPH WITH
  GUSTS UP TO 40 MPH WILL DEVELOP EARLY FRIDAY MORNING AND
  CONTINUE THROUGH FRIDAY AFTERNOON.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR DRIVERS OF HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ041-131230-
/O.EXB.KLOX.WI.Y.0012.150313T1300Z-150313T2200Z/
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
INCLUDING THE CITIES OF...MALIBU...SANTA MONICA...BEVERLY HILLS...
HOLLYWOOD...LONG BEACH
924 PM PDT THU MAR 12 2015

...WIND ADVISORY IN EFFECT FROM 6 AM TO 3 PM PDT FRIDAY FROM
MALIBU TO THE HOLLYWOOD HILLS...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY FOR THE LOS ANGELES COUNTY COAST. THIS ADVISORY IS
IN EFFECT FROM 6 AM TO 3 PM PDT FRIDAY...AND IS FOR THE PORTION
OF THE LOS ANGELES COUNTY COAST BELOW PASSES AND CANYONS FROM
MALIBU TO THE HOLLYWOOD HILLS.

* WINDS AND TIMING...AREAS OF NORTHEAST WINDS 15 TO 25 MPH WITH
  GUSTS UP TO 40 MPH WILL WILL DEVELOP EARLY FRIDAY MORNING AND
  CONTINUE THROUGH FRIDAY AFTERNOON.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR DRIVERS OF HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ046-053-054-131230-
/O.CON.KLOX.WI.Y.0012.150313T0500Z-150313T2200Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
924 PM PDT THU MAR 12 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT FRIDAY...

* WINDS AND TIMING...AREAS PF NORTHEAST 20 TO 35 MPH WITH GUSTS UP
  TO 50 MPH WILL DEVELOP LATE THIS EVENING AND CONTINUE THROUGH
  FRIDAY AFTERNOON.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR DRIVERS OF HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ044-045-088-547-131230-
/O.CON.KLOX.WI.Y.0012.150313T1000Z-150313T2200Z/
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA CLARITA VALLEY-LOS ANGELES COUNTY SAN FERNANDO VALLEY-
INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU...
THOUSAND OAKS...SIMI VALLEY...MOORPARK...NEWBURY PARK...
SANTA CLARITA...NEWHALL...VALENCIA...WOODLAND HILLS...
NORTHRIDGE...BURBANK...UNIVERSAL CITY
924 PM PDT THU MAR 12 2015

...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 3 PM PDT FRIDAY...

* WINDS AND TIMING...AREAS OF NORTHEAST WINDS 20 TO 30 MPH WITH
  GUSTS UP TO 45 MPH WILL DEVELOP LATE TONIGHT AND CONTINUE
  THROUGH FRIDAY AFTERNOON.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR DRIVERS OF HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

HALL
834 
WWUS76 KLOX 131149
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
449 AM PDT FRI MAR 13 2015

...GUSTY SANTA ANA WINDS TONIGHT AND FRIDAY...

.HIGH PRESSURE BUILDING OVER THE GREAT BASIN WILL BRING GUSTY
SANTA ANA WINDS ACROSS VENTURA AND LOS ANGELES COUNTIES THROUGH
THIS AFTERNOON. WINDS WILL DECREASE LATE THIS AFTERNOON...BUT
REMAIN BREEZY THROUGH SATURDAY.

CAZ046-053-054-132200-
/O.CON.KLOX.WI.Y.0012.000000T0000Z-150313T2200Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
449 AM PDT FRI MAR 13 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...

* WINDS...NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH. 

* TIMING...WINDS WILL INCREASE EARLY THIS MORNING...PEAK IN
  STRENGTH BY LATE MORNING OR EARLY AFTERNOON...THEN DIMINISH BY
  LATE THIS AFTERNOON.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR DRIVERS OF HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ044-045-088-547-132200-
/O.CON.KLOX.WI.Y.0012.000000T0000Z-150313T2200Z/
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA CLARITA VALLEY-LOS ANGELES COUNTY SAN FERNANDO VALLEY-
INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU...
THOUSAND OAKS...SIMI VALLEY...MOORPARK...NEWBURY PARK...
SANTA CLARITA...NEWHALL...VALENCIA...WOODLAND HILLS...
NORTHRIDGE...BURBANK...UNIVERSAL CITY
449 AM PDT FRI MAR 13 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...

* WINDS...NORTH TO NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 45
  MPH. 

* TIMING...WINDS WILL INCREASE EARLY THIS MORNING...PEAK IN
  STRENGTH BY LATE MORNING OR EARLY AFTERNOON...THEN DIMINISH BY
  LATE THIS AFTERNOON.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR DRIVERS OF HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ040-132200-
/O.CON.KLOX.WI.Y.0012.150313T1300Z-150313T2200Z/
VENTURA COUNTY COAST-
INCLUDING THE CITIES OF...VENTURA...OXNARD...CAMARILLO
449 AM PDT FRI MAR 13 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...

* WINDS...NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS TO 40 MPH.

* TIMING...WINDS WILL INCREASE EARLY THIS MORNING...PEAK IN
  STRENGTH BY LATE MORNING OR EARLY AFTERNOON...THEN DIMINISH BY
  LATE THIS AFTERNOON.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR DRIVERS OF HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ041-132200-
/O.CON.KLOX.WI.Y.0012.150313T1300Z-150313T2200Z/
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
INCLUDING THE CITIES OF...MALIBU...SANTA MONICA...BEVERLY HILLS...
HOLLYWOOD...LONG BEACH
449 AM PDT FRI MAR 13 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...

* WINDS...NORTH TO NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS TO 40
  MPH FROM MALIBU TO THE HOLLYWOOD HILLS.

* TIMING...WINDS WILL INCREASE EARLY THIS MORNING...PEAK IN
  STRENGTH BY LATE MORNING OR EARLY AFTERNOON...THEN DIMINISH BY
  LATE THIS AFTERNOON.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR DRIVERS OF HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

RAT
375 
WWUS76 KLOX 131207
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
507 AM PDT FRI MAR 13 2015

...GUSTY SANTA ANA WINDS WILL AFFECT PORTIONS OF LOS ANGELES AND
VENTURA COUNTIES THROUGH LATE THIS AFTERNOON...

.HIGH PRESSURE BUILDING OVER THE GREAT BASIN WILL BRING GUSTY
SANTA ANA WINDS ACROSS VENTURA AND LOS ANGELES COUNTIES THROUGH
THIS AFTERNOON. WINDS WILL DECREASE LATE THIS AFTERNOON...BUT
REMAIN BREEZY THROUGH SATURDAY.

CAZ046-053-054-132200-
/O.CON.KLOX.WI.Y.0012.000000T0000Z-150313T2200Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
507 AM PDT FRI MAR 13 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...

* WINDS...NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH.

* TIMING...WINDS WILL INCREASE EARLY THIS MORNING...PEAK IN 
  STRENGTH BY LATE MORNING OR EARLY AFTERNOON...THEN DIMINISH BY 
  LATE THIS AFTERNOON.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR DRIVERS OF HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ044-045-088-547-132200-
/O.CON.KLOX.WI.Y.0012.000000T0000Z-150313T2200Z/
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA CLARITA VALLEY-LOS ANGELES COUNTY SAN FERNANDO VALLEY-
INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU...
THOUSAND OAKS...SIMI VALLEY...MOORPARK...NEWBURY PARK...
SANTA CLARITA...NEWHALL...VALENCIA...WOODLAND HILLS...
NORTHRIDGE...BURBANK...UNIVERSAL CITY
507 AM PDT FRI MAR 13 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...

* WINDS...NORTH TO NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS BETWEEN
  40 AND 45 MPH.

* TIMING...WINDS WILL INCREASE EARLY THIS MORNING...PEAK IN 
  STRENGTH BY LATE MORNING OR EARLY AFTERNOON...THEN DIMINISH BY 
  LATE THIS AFTERNOON.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR DRIVERS OF HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ040-132200-
/O.CON.KLOX.WI.Y.0012.150313T1300Z-150313T2200Z/
VENTURA COUNTY COAST-
INCLUDING THE CITIES OF...VENTURA...OXNARD...CAMARILLO
507 AM PDT FRI MAR 13 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...

* WINDS...NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS TO 40 MPH.

* TIMING...WINDS WILL INCREASE EARLY THIS MORNING...PEAK IN 
  STRENGTH BY LATE MORNING OR EARLY AFTERNOON...THEN DIMINISH BY 
  LATE THIS AFTERNOON.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR DRIVERS OF HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ041-132200-
/O.CON.KLOX.WI.Y.0012.150313T1300Z-150313T2200Z/
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
INCLUDING THE CITIES OF...MALIBU...SANTA MONICA...BEVERLY HILLS...
HOLLYWOOD...LONG BEACH
507 AM PDT FRI MAR 13 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...

* WINDS...NORTH TO NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS TO 40 
  MPH FROM MALIBU TO THE HOLLYWOOD HILLS.

* TIMING...WINDS WILL INCREASE EARLY THIS MORNING...PEAK IN 
  STRENGTH BY LATE MORNING OR EARLY AFTERNOON...THEN DIMINISH BY 
  LATE THIS AFTERNOON.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR DRIVERS OF HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

RAT/CK
751 
WWUS76 KLOX 132156
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
256 PM PDT FRI MAR 13 2015


CAZ046-053-054-132300-
/O.EXP.KLOX.WI.Y.0012.000000T0000Z-150313T2200Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
256 PM PDT FRI MAR 13 2015

...WIND ADVISORY WILL EXPIRE AT 3 PM PDT THIS AFTERNOON...

NORTHEAST WINDS 15 TO 25 MPH WITH ISOLATED GUSTS TO 40 MPH ARE
EXPECTED THROUGH EARLY SATURDAY.

$$

CAZ044-045-088-547-132300-
/O.EXP.KLOX.WI.Y.0012.000000T0000Z-150313T2200Z/
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA CLARITA VALLEY-LOS ANGELES COUNTY SAN FERNANDO VALLEY-
INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU...
THOUSAND OAKS...SIMI VALLEY...MOORPARK...NEWBURY PARK...
SANTA CLARITA...NEWHALL...VALENCIA...WOODLAND HILLS...
NORTHRIDGE...BURBANK...UNIVERSAL CITY
256 PM PDT FRI MAR 13 2015

...WIND ADVISORY WILL EXPIRE AT 3 PM PDT THIS AFTERNOON...

NORTHEAST WINDS 15 TO 25 MPH WITH ISOLATED GUSTS TO 30 MPH ARE
EXPECTED THROUGH EARLY SATURDAY.

$$

CAZ040-132300-
/O.EXP.KLOX.WI.Y.0012.000000T0000Z-150313T2200Z/
VENTURA COUNTY COAST-
INCLUDING THE CITIES OF...VENTURA...OXNARD...CAMARILLO
256 PM PDT FRI MAR 13 2015

...WIND ADVISORY WILL EXPIRE AT 3 PM PDT THIS AFTERNOON...

NORTHEAST WIND GUSTS TO 30 MPH ARE POSSIBLE ACROSS INTERIOR
PORTIONS OF THE COASTAL PLAIN THROUGH LATE AFTERNOON.

$$

CAZ041-132300-
/O.EXP.KLOX.WI.Y.0012.000000T0000Z-150313T2200Z/
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
INCLUDING THE CITIES OF...MALIBU...SANTA MONICA...BEVERLY HILLS...
HOLLYWOOD...LONG BEACH
256 PM PDT FRI MAR 13 2015

...WIND ADVISORY WILL EXPIRE AT 3 PM PDT THIS AFTERNOON...

NORTHEAST WINDS 15 TO 25 MPH WITH LOCAL GUSTS TO 30 MPH ARE
POSSIBLE BELOW PASSES AND CANYONS FROM MALIBU TO THE HOLLYWOOD
HILLS THROUGH LATER THIS AFTERNOON.

$$

MW

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Mar 12, 2:15 PM PDT, 57 minutes earlier.

Area forecast discussion, Mar 12, 2:15 PM PDT, 57 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
215 PM PDT THU MAR 12 2015

...MARINE DISCUSSION UPDATED...

.SYNOPSIS...

HOT AND DRY WEATHER IS EXPECTED THROUGH MONDAY...WITH SATURDAY AND
SUNDAY BEING THE HOTTEST. HIGH PRESSURE AND OFFSHORE BREEZES WILL
KEEP TEMPERATURES WELL ABOVE SEASONAL NORMALS. A COOLING TREND AND
RETURN OF THE MARINE LAYER WILL ARRIVE EARLY NEXT WEEK

&&

.SHORT TERM (TODAY-SUN)...ANOTHER WINTER HEAT WAVE HAS ARRIVED AND
WILL BE WITH US THROUGH THE WEEKEND. WE HAD A BRIEF NORTH/NORTHWEST
WIND BURST EARLIER TODAY AND NOW WE'LL BE SHIFTING TO MORE OF A
TRADITIONAL SANTA ANA WIND EVENT FOR TONIGHT AND FRIDAY. WE SHOULD
SEE AT LEAST SOME LOW END ADVISORY LEVEL GUSTS IN THE MTNS
DEVELOPING LATER THIS EVENING AND THEN THOSE STRONGER GUSTS
FILTERING DOWN INTO THE VALLEYS AND MAYBE EVEN PARTS OF THE
LA/VENTURA COAST LATER TONIGHT AND FRIDAY MORNING. WILL BE ISSUING A
WIND ADVISORY FOR THE VALLEYS AND MOUNTAINS THIS AFTERNOON BUT WILL
HOLD OFF ISSUING ONE FOR THE COAST AS IT SEEMS MUCH MORE MARGINAL
THERE AND LIKELY MORE INTO FRIDAY THAN TONIGHT.

HIGHS EXPECTED TO BE NEAR OR EXCEED RECORD LEVELS FRI/SAT AT LEAST
WITH READINGS WELL UP INTO THE 80S AND POSSIBLY LOWER 90S. WINDS
SHOULD BE LESS SATURDAY AS UPPER SUPPORT AND GRADIENTS WEAKEN, BUT
STILL BREEZY IN THE FAVORED AREAS.

SUNDAY WE'LL SEE SOME LIGHT ONSHORE BREEZES BY AFTERNOON THAT SHOULD
RESULT IN SOME COOLING AT LEAST FOR THE BEACHES BUT LIKELY AT LEAST
A COUPLE DEGREES FOR THE VALLEYS AS WELL. THE RIDGE OVERHEAD WILL BE
A DIRTY ONE SO EXPECT VARYING AMOUNTS OF HIGH CLOUDS MOVING THROUGH
AT TIMES THIS WEEKEND.

.LONG TERM (MON-THU)...THE RIDGE WILL BE REPLACED BY WEAK TROFFING
ALONG THE WEST COAST EARLY AND MID NEXT WEEK, SO WE WILL LIKELY SEE
SOME MARINE LYR RETURNING TUESDAY AND WEDNESDAY WITH COOLER TEMPS.
THOUGH STILL ABOVE NORMAL FOR THIS TIME OF YEAR. NOT SEEING ANY
CHANCES FOR RAIN THROUGH NEXT WEEKEND.

&&

.AVIATION...12/18Z...

AT 1730Z AT KLAX... THERE WAS NO INVERSION.

OVERALL...SOME REMAINING LOW CLOUDS AND FOG IN SAN LUIS OBISPO
VALLEYS THROUGH MIDDAY. OTHERWISE WIND SHEAR OFF THE SURFACE WILL BE
THE PRIMARY HAZARD INTO THE AFTERNOON HOURS AS THE WIND SHIFTS
FROM NORTHWEST TO NORTHEASTERLY FLOW.  SURFACE WINDS SHOULD EASE A
BIT LATE AFTERNOON THROUGH EVENING THEN WILL INCREASE AGAIN
ESPECIALLY ACROSS PORTIONS OF VENTURA AND LOS ANGELES COUNTY
LOCATIONS.

KLAX...HIGH CONFIDENCE IN THE 18Z TAF - VFR CONDITIONS THROUGHOUT
THE FORECAST PERIOD.

KBUR...HIGH CONFIDENCE IN THE 18Z TAF - VFR CONDITIONS THROUGHOUT
THE FORECAST PERIOD.  LLWS INTO THE AFTERNOON HOURS.

&&

.MARINE...12/200 PM...

NORTHWEST WINDS HAVE BEEN SHIFTING TO THE NORTHEAST AND THIS HAS
RESULTED IN THE WINDS OVER THE OUTER WATERS TO HAVE DROPPED BELOW
ADVISORY CRITERIA.  MEANWHILE THIS SHIFT HAS CAUSED WIND SPEEDS
ACROSS THE INNER WATERS HAVE BEGUN TO INCREASE AND AN ADVISORY HAS
BEEN ISSUED FOR THESE ZONES THROUGH TOMORROW AFTERNOON.  THE WINDS
IN ZONE 645 OFF THE COAST OF SAN LUIS OBISPO COUNTY MAY ONLY
SPORADICALLY REACH ADVISORY CRITERIA AND MAY BE CANCELLED EARLIER
THAN IN THE OTHER INNER WATER ZONES.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY (SEE LAXNPWLOX).
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).
SPECIAL WEATHER STATEMENT (SEE LAXSPSLOX).

&&

PUBLIC...MW
AVIATION...KJ
MARINE...KJ

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Mar 12, 6:00 AM PDT, 9 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PDT THU MAR 12 2015

CAZ034>041-044>046-051>054-059-087-088-547-548-131300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
600 AM PDT THU MAR 12 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY AND TONIGHT

GUSTY NORTHERLY WINDS WITH GUSTS TO AROUND 45 MPH WILL AFFECT
PORTIONS OF THE SANTA YNEZ MOUNTAINS IN SANTA BARBARA COUNTY AS WELL
AS THE MOUNTAINS OF VENTURA...LOS ANGELES INCLUDING THE SANTA MONICA
MOUNTAINS THROUGH THIS MORNING. WINDS WILL DIMINISH SOME IN THE
AFTERNOON. WINDS WILL BECOME NORTHEASTERLY LATE TONIGHT INTO FRIDAY
MORNING. ANOTHER WIND ADVISORY MIGHT BE NEEDED ONCE AGAIN FRIDAY
MORNING.

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY

THERE WILL BE A LARGE SPIKE UP WITH TEMPERATURES THIS WEEKEND WITH
RECORD HIGH TEMPERATURES EXPECTED. HIGHS WILL REACH THE LOWER 90S ON
SATURDAY AND SUNDAY. THERE WILL BE GUSTY OFFSHORE WINDS FRIDAY
MORNING AS WELL.

* SPECIAL WEATHER STATEMENT..SEE WWUS86 KLOX - SPSLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

KAPLAN

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 12, 3:20 AM PDTSmall Craft AdvisoryLOX11 hr
Mar 12, 5:34 AM PDTWind AdvisoryLOX6 hr
Mar 12, 1:55 PM PDTSmall Craft AdvisoryLOX4 hr

Nearby

Wind Advisories in California, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.